MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3507700BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
05/30/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: breast revision surgery.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 47-year-old caucasian female patient underwent a breast augmentation revision surgery with implantation of a 700cc mentor memorygel breast implant prosthesis.Post-operatively, the patient underwent a breast revision surgery for an undisclosed reason.During this procedure, a ruptured left breast implant was discovered.As a result, the patient underwent bilateral removal and replacement with 375cc (left-sided) and 320cc (right-sided) mentor memorygel breast implants.There were no reported procedural delays or patient consequences due to the rupture.The date of implantation was provided to mentor as a best estimate.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
On july 17, 2023, the mentor analysis lab received the suspect medical device for evaluation.On july 24, 2023, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.Additionally, shell abrasion was observed on the edges of the rupture.The evaluation determined that the cause of the rupture is consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Manufacturer¿s reference number: (b)(4).